Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 28, 2012, 2:49 PM EDT for 4 counties in Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2012, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 28, 2012, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
Counties Banks County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA
The radar
The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WWUS82 KFFC 281849
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT TUE AUG 28 2012
GAZ024-025-027-036-281945-
249 PM EDT TUE AUG 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON...BANKS...
CLARKE AND JACKSON COUNTIES UNTIL 345 PM EDT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN MOVING INTO MADISON...BANKS...CLARKE AND
JACKSON COUNTIES. THE SHOWERS WERE MOVING NORTH TO NORTHEAST AT
15 MPH. RAINFALL AMOUNTS AROUND ONE HALF INCH OR LESS HAVE
OCCURRED THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES CAN BE EXPECTED
ACROSS MADISON...BANKS...CLARKE AND JACKSON COUNTIES...INCLUDING
AREAS AROUND CENTER...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF
GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...WESTGATE PARK...
SANDY CREEK RECREATION AREA...WINTERVILLE...WHITEHALL...OCONEE
HEIGHTS...BARRETTS MILL...ATHENS...HULL...BEAR CREEK RESERVOIR...
ARCADE AND JEFFERSON. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND
PONDING OF WATER ON ROADWAYS IS LIKELY.
&&
LAT...LON 3446 8339 3433 8339 3425 8333 3427 8312
3423 8308 3417 8310 3405 8298 3401 8305
3405 8313 3400 8326 3395 8328 3391 8324
3385 8328 3393 8351 3404 8358 3405 8371
3413 8382 3430 8362 3439 8366 3449 8353
TIME...MOT...LOC 1842Z 200DEG 12KT 3407 8347
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 1:34 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 28, 1:34 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 134 PM EDT TUE AUG 28 2012 .UPDATE... /ISSUED AT 1033 AM EDT TUE AUG 28 2012/ BAND OF SHOWERS FROM ISAAC IS INTERACTING WITH THE STATIONARY FRONT ACROSS NORTH GEORGIA. THIS IS SLOWING DOWN THE FORWARD MOTION OF THE BAND OF RAIN AND IT APPEARS...ACCORDING THIS BAND MAY BECOME STATIONARY THROUGH AT LEAST THE FIRST PART OF THE AFTERNOON. THIS WILL HAVE TO BE MONITORED FOR POTENTIAL FLOODING PROBLEMS. AT THIS TIME WILL NOT BE ISSUING A FLOOD WATCH. HAVE RAISED POPS ACROSS NORTH GEORGIA FOR THIS AFTERNOON. NO OTHER CHANGES PLANNED. && .SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED 449 AM EDT TUE AUG 28 2012/ WHILE THE CENTER OF ISAAC IS FORECAST TO MAKE LANDFALL ALONG THE SE LOUISIANA COAST THIS EVENING...TROPICAL MOISTURE ASSOCIATED WITH ISAAC HAS ADVECTED INTO THE FORECAST AREA...ALLOWING FOR A BETTER CHANCE FOR WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS PARTICULARLY WITH ENHANCED DAYTIME HEATING THIS AFTERNOON. WIDESPREAD CLOUD COVERAGE WILL CONTINUE TO WORK ITS WAY NWWD ACROSS THE AREA AS WELL...THOUGH ANY BREAKS DURING THE DAYTIME MAY ALLOW FOR FURTHER DESTABILIZATION AND FOCUS THUNDERSTORM DEVELOPMENT. PROGGED CAPE VALUES FROM SHORT RANGE ENSEMBLE GUIDANCE ARE FAIRLY LOW AT 1000 J/KG OR LESS FOR BOTH TODAY AND WEDNESDAY. BOTH DEEP LAYER AND LOW LEVEL SHEAR VALUES LOOK TO STAY BELOW SIGNIFICANT THRESHOLDS FOR ANY ORGANIZED CONVECTIVE DEVELOPMENT...THEREFORE AM NOT EXPECTING THERE TO BE A THREAT FOR ANY SEVERE STORMS OR ISOLATED TORNADOES. SUCH A THREAT SHOULD STAY CLOSER TO ISAAC AND CLOSER TO THE NORTHERN GULF COAST. AN UPPER TROUGH WILL DIG INTO THE MID-ATLANTIC REGION AND AN ASSOCIATED SHORTWAVE WILL LIKELY BRING SOME ADDITIONAL FORCING FOR ASCENT NEAR THE NORTHERN AND EASTERN PORTIONS OF THE AREA TONIGHT. THIS IS ALSO WHERE THE BEST DIVERGENCE ALOFT EXTENDS AS ISAAC TRACKS FARTHER AWAY NORTHWESTWARD INTO THE UPPER RIDGE. HAVE THEREFORE KEPT LIKELY POPS GOING FOR THESE AREAS AND CHANCE POPS ELSEWHERE TONIGHT. AS FOR THE REST OF THE SHORT TERM...HAVE KEPT POPS AT LIKELY FOR THE MAJORITY OF THE AREA. ALSO EXPECTING MOSTLY SHOWERS WITH LIMITED THUNDERSTORM COVERAGE. FOR QPF...HAVE DECREASED AMOUNTS SOMEWHAT ACROSS THE SOUTH WITH LATEST HPC GUIDANCE AND INCREASED ACROSS PORTIONS OF THE NORTH AND EAST. THIS BRINGS TOTALS THROUGH WEDNESDAY AFTERNOON TO ABOUT 0.75-1.5 INCHES WITH THE HIGHEST VALUES IN THE NORTHEAST PORTION. KEEPING TEMPS CLOSER TO THE COOLER MET GUIDANCE AS THIS SEEMS MORE REASONABLE IN SUCH A MOIST ENVIRONMENT. BAKER && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED 449 AM EDT TUE AUG 28 2012/ THE CONCERN DURING THE LONG TERM WILL CONTINUE TO BE ISAAC AND WHAT BECOMES OF THE SYSTEM. GFS AND EUROPEAN RATHER SIMILAR MOVING ISAAC ACROSS LA WEDNESDAY NIGHT TO AROUND THE ARKLATEX AREA ON THURSDAY. TROPICAL MOISTURE WILL CONTINUE OVER THE AREA AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. OVERALL RAINFALL AMOUNTS ARE LOOKING MUCH LESS THAN PREVIOUS DURING THIS TIME FRAME WITH THE MAIN EFFECTS OF ISAAC BEING WELL WEST OF THE AREA. GFS AND EUROPEAN BEGIN TO DIFFER SIGNIFICANTLY FOR FRIDAY WITH THE GFS FASTER MOVING ISAAC TO MO AND THE EUROPEAN MOVING ISAAC TO EASTERN OK. THE DIFFERENCES CONTINUE SATURDAY WITH THE GFS MOVING THE REMAINS OF ISAAC TO SOUTHERN INDIANA AND THE EUROPEAN TO MO. BOTH MODELS THEN DRIFT SOME REMAINS OF ISAAC TO OR TOWARD THE TN VALLEY SUNDAY AND MONDAY. STILL GOOD MOISTURE ACROSS THE AREA DURING MUCH OF THIS PERIOD WITH THE GFS LOOKING MORE MOIST ON THE WHOLE THAN THE EUROPEAN. WILL NEED TO INCLUDE POPS THROUGHOUT THE LONG TERM PERIOD DUE TO THE SYSTEM MOVING BACK TO THE EAST AND ABUNDANT MOISTURE OVER THE AREA THROUGHOUT THE LONG TERM. BDL && .AVIATION... 18Z UPDATE... BAND OF RAIN AND IFR CIGS LIFTING NORTH AND SHOULD BE OUT OF THE ATL TAF SITES BY 19Z. CIGS SHOULD GO MVFR/VFR THIS AFTERNOON WITH WIDESPREAD SHOWERS/MVFR CIGS. SHOWERS WILL DIMINISH TONIGHT BUT INCREASE AGAIN WEDNESDAY AFTERNOON. CIGS WILL DROP TO IFR TONIGHT...THEN INCREASE TO MVFR BY NOON WEDNESDAY. WINDS WILL REMAIN EAST/NORTHEAST...BECOMING SOUTHEAST LATE WEDNESDAY MORNING. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON PRECIP AND WINDS. MEDIUM CONFIDENCE ON CLOUD HEIGHTS && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 71 84 72 / 70 70 60 50 ATLANTA 83 72 83 72 / 70 60 60 50 BLAIRSVILLE 81 67 79 66 / 60 60 60 50 CARTERSVILLE 84 70 84 71 / 70 60 60 50 COLUMBUS 86 74 87 73 / 70 50 60 50 GAINESVILLE 81 70 82 71 / 70 70 60 50 MACON 86 72 85 74 / 70 60 60 50 ROME 86 70 86 72 / 60 60 60 50 PEACHTREE CITY 83 71 84 72 / 70 50 60 50 VIDALIA 87 76 87 73 / 70 60 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM....BDL AVIATION...BAKER
Hazardous weather outlook, Aug 28, 10:51 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 AM EDT TUE AUG 28 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291500- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1051 AM EDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS AND SOME AREAS OF HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SYNOPSIS... A TROPICAL AIRMASS WILL CONTINUE OVER THE AREA AS TROPICAL STORM ISAAC HEADS FOR LOUISIANA. A WEAK COLD FRONT WILL DRIFT INTO FAR NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...PERIODS OF HEAVY RAIN AND ISOLATED LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE FROM MIDDAY INTO TONIGHT. .DISCUSSION... A TROPICAL AIRMASS WILL PROVIDE ABUNDANT MOISTURE OVER THE FORECAST AREA. CAPES OF 1000 OR LESS CAN BE EXPECTED. THE MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. HOWEVER...VERTICAL WIND SHEAR IS EXPECTED TO BE FAIRLY WEAK AND INSUFFICIENT TO PRODUCE ANY ORGANIZED OR ROTATING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE TROPICAL AIRMASS WILL CONTINUE FOR MUCH OF THE DAY 2 THROUGH 7 PERIOD AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 28, 11:33 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE AUG 28 2012
GAZ049-059-281630-
1133 AM EDT TUE AUG 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MORGAN AND JASPER
COUNTIES UNTIL 1230 PM EDT...
AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN FROM MONTICELLO TO MADISON...MOVING NORTH AT
15 MPH. RAINFALL AMOUNTS UP TO 2 INCHES HAVE OCCURRED IN THIS AREA
SINCE THIS MORNING.
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH CAN BE EXPECTED ACROSS
MORGAN AND JASPER COUNTIES...INCLUDING AREAS AROUND PIEDMONT...
MONTICELLO...CALVIN...SHADY DALE...FARRAR...REESE AND GODFREY.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3345 8345 3343 8353 3324 8354 3326 8374
3348 8373 3348 8371 3350 8371 3349 8368
3351 8369 3354 8368 3356 8345
TIME...MOT...LOC 1525Z 175DEG 12KT 3336 8370
16Special weather statement, Aug 28, 12:34 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT TUE AUG 28 2012
GAZ049-281730-
1234 PM EDT TUE AUG 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MORGAN COUNTY UNTIL
130 PM EDT...
AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN OVER MORGAN COUNTY...MOVING NORTH AT 15 MPH.
RAINFALL AMOUNTS OF 1 INCH NEAR BOSTWICK TO AROUND 3 INCHES NEAR
GODFREY HAVE OCCURRED THIS MORNING.
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH CAN BE EXPECTED ACROSS
MORGAN COUNTY...INCLUDING MILL...SWORDS...GODFREY...BUCKHEAD...
REESE...MADISON...RUTLEDGE...HARD LABOR CREEK STATE PARK...
APALACHEE AND BOSTWICK. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND
PONDING OF WATER ON ROADWAYS IS LIKELY.
&&
LAT...LON 3353 8328 3349 8328 3348 8330 3343 8353
3353 8368 3357 8368 3359 8369 3382 8350
3377 8346 3372 8344 3366 8337 3360 8335
3353 8327
TIME...MOT...LOC 1627Z 173DEG 12KT 3356 8350
16Special weather statement, Aug 28, 1:41 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT TUE AUG 28 2012
GAZ047-049-281830-
141 PM EDT TUE AUG 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON AND MORGAN
COUNTIES UNTIL 230 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN FROM MONROE TO MADISON...MOVING NORTH AT 15
MPH. RAINFALL AMOUNTS FROM ABOUT 1.5 INCHES NEAR MONROE TO AROUND 3
INCHES NEAR MADISON HAVE OCCURRED SINCE THIS MORNING.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH CAN BE EXPECTED OVER
WALTON COUNTY AND AROUND ONE HALF INCH OVER MORGAN COUNTY THIS
AFTERNOON. THIS INCLUDES THE AREAS AROUND RUTLEDGE...HARD LABOR
CREEK STATE PARK... WINDSOR...HERNDONVILLE...YOUTH...EBENEZER...
WALNUT GROVE...SOCIAL CIRCLE...LOGANVILLE...JERSEY...BETWEEN...
PANNELL...MONROE...BOSTWICK AND NICHOLASVILLE. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY
STREET FLOODING AND PONDING OF WATER ON ROADWAYS IS LIKELY.
&&
LAT...LON 3349 8328 3343 8353 3353 8369 3362 8369
3379 8398 3393 8380 3389 8376 3391 8368
3391 8364 3385 8357 3380 8349 3372 8344
3366 8337 3360 8335 3354 8327
TIME...MOT...LOC 1734Z 180DEG 12KT 3379 8370
16Special weather statement, Aug 28, 1:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT TUE AUG 28 2012
GAZ025-035-037-281845-
157 PM EDT TUE AUG 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OCONEE...BARROW AND
JACKSON COUNTIES UNTIL 245 PM EDT...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN MOVING INTO OCONEE...BARROW AND JACKSON
COUNTIES...MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS OF AROUND ONE
HALF INCH HAVE OCCURRED THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES CAN BE EXPECTED ACROSS
OCONEE...BARROW AND JACKSON COUNTIES...INCLUDING AREAS AROUND
EASTVILLE...NORTH HIGH SHOALS...BOGART...BISHOP...WATKINSVILLE...
FORT YARGO STATE PARK...STATHAM...RUSSELL...BETHLEHEM...WINDER...
CARL...AUBURN...BEAR CREEK RESERVOIR...COUNTY LINE AND CENTER.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3422 8342 3416 8336 3405 8339 3404 8336
3400 8350 3396 8353 3393 8351 3393 8342
3386 8331 3373 8330 3373 8331 3370 8341
3380 8349 3388 8359 3391 8367 3390 8375
3400 8387 3413 8382 3427 8364
TIME...MOT...LOC 1747Z 180DEG 12KT 3397 8357
16Special weather statement, Aug 28, 2:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT TUE AUG 28 2012
GAZ076-281930-
248 PM EDT TUE AUG 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 35 MPH WINDS IN JEFFERSON COUNTY UNTIL 330 PM EDT...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.
STORMS EMBEDDED WITHIN A TROPICAL RAINBAND HAVE EXHIBITED
LOCALIZED...WEAK ROTATION...BUT NOTHING SIGNIFICANT ENOUGH TO
INDICATE THE PRESENCE OF A TORNADO AT 243 PM EDT. STILL...THE
ENVIRONMENT WITHIN THIS RAINBAND SUGGESTS AN ENHANCED RISK OF A
BRIEF...GENERALLY WEAK TORNADO FORMING AS THE BAND MOVES ACROSS
JEFFERSON COUNTY THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STAPLETONS
CROSSROADS...LOUISVILLE AND STELLAVILLE.
RESIDENTS IN THIS AREA ARE URGED TO REMAIN INDOORS AND BE ATTENTIVE
TO THE POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT
FORM AND DISSIPATE RAPIDLY.
&&
LAT...LON 3315 8226 3308 8228 3299 8227 3295 8246
3312 8253 3323 8225 3320 8223
TIME...MOT...LOC 1847Z 250DEG 7KT 3307 8239Special weather statement, Aug 28, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT TUE AUG 28 2012
GAZ024-025-027-036-281945-
249 PM EDT TUE AUG 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON...BANKS...
CLARKE AND JACKSON COUNTIES UNTIL 345 PM EDT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN MOVING INTO MADISON...BANKS...CLARKE AND
JACKSON COUNTIES. THE SHOWERS WERE MOVING NORTH TO NORTHEAST AT
15 MPH. RAINFALL AMOUNTS AROUND ONE HALF INCH OR LESS HAVE
OCCURRED THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES CAN BE EXPECTED
ACROSS MADISON...BANKS...CLARKE AND JACKSON COUNTIES...INCLUDING
AREAS AROUND CENTER...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF
GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...WESTGATE PARK...
SANDY CREEK RECREATION AREA...WINTERVILLE...WHITEHALL...OCONEE
HEIGHTS...BARRETTS MILL...ATHENS...HULL...BEAR CREEK RESERVOIR...
ARCADE AND JEFFERSON. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND
PONDING OF WATER ON ROADWAYS IS LIKELY.
&&
LAT...LON 3446 8339 3433 8339 3425 8333 3427 8312
3423 8308 3417 8310 3405 8298 3401 8305
3405 8313 3400 8326 3395 8328 3391 8324
3385 8328 3393 8351 3404 8358 3405 8371
3413 8382 3430 8362 3439 8366 3449 8353
TIME...MOT...LOC 1842Z 200DEG 12KT 3407 8347
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:33 AM EDT | Special Weather Statement | FFC | Jasper | 57 min |
| Aug 28, 12:34 PM EDT | Special Weather Statement | FFC | Morgan | 56 min |
| Aug 28, 1:41 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 49 min |
| Aug 28, 1:57 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Oconee | 48 min |
| Aug 28, 2:48 PM EDT | Special Weather Statement | FFC | Jefferson | 42 min |
| Aug 28, 6:37 PM EDT | Special Weather Statement | FFC | Meriwether, Talbot | 38 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.